Hail, Cumberland
- When
- July 25, 11:24 AM CST
- Where
- Cumberland County, Crossville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.950, -85.030
Reports of pea to penny size hail.
Cluster of thunderstorms July 25, 2007 formed over middle Tennessee from a vorticity lobe circulating around a 500 mb low over northeast Ohio 12Z Wed. July 25.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Cluster of thunderstorms July 25, 2007 formed over middle Tennessee from a vorticity lobe circulating around a 500 mb low over northeast Ohio 12Z Wed. July 25.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 25, 2:00 AM CST, 9 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 AM CDT WED JUL 25 2007 .SHORT TERM... ANALYSIS SHOWING STUBBORN WEAK SFC/LL TROUGH AXIS HOLDING TOUGH OVER THE CWA AGAIN EARLY THIS MORNING. ALOFT...TIGHT UPPER LOW CENTERED OVER EASTERN OH CONTINUES EVER SO SLOW NORTHWEST WOBBLE WHILE ML/UL TROUGH AXIS EXTENDING SOUTHWEST CURRENTLY SETUP OVER THE CWA. COMBINATION OF THESE FEATURES ALONG GOOD MOISTURE AXIS HELPING TO KEEP CONVECTION GOING OVER SOUTHERN MIDDLE TN BUT THERE HAS BEEN A WEAKENING TREND OVER THE PAST FEW HOURS. THE MID-STATE LOOKS TO BE THE FOCAL POINT FOR SCATTERED-NUMEROUS TSTMS AGAIN TODAY AND INTO TONIGHT. DEEPER MOISTURE AXIS WILL REMAIN ACROSS THE IMMEDIATE VICINITY ALONG WITH WEAK PERSISTENT SFC/LL BOUNDARY. FORECAST SOUNDINGS AGAIN SHOWING CAPES CLIMBING TO AROUND 2500 THIS AFTERNOON/EVENING. OTHER INSTABILITY PARAMETERS EQUALLY IMPRESSIVE AND EXPECT CONVECTION TO REDEVELOP EARLY WITH CONVECTIVE TEMP ONLY IN THE LOWER 80S. EAST AGAIN LOOKS TO BE HOT SPOT BUT ALSO EXPECT GOOD AMOUNTS OF STMS TO DEVELOP ALONG/NEAR LL FEATURE. CONVECTION THAT DEVELOPS TODAY LIKELY TO HANG ON WELL INTO THE EVENING ONCE AGAIN BUT BECOME ISOLATED LATE AND OVERNIGHT. AS FOR THURSDAY...MEAN MOISTURE NOT AS HEALTHY BUT UPPER TROUGH REMAINS OVER THE IMMEDIATE VICINITY AND SFC FEATURE ALTHOUGH VERY WEAK IS STILL PRESENT. AGAIN...AIRMASS WILL BECOME QUITE UNSTABLE BY LATE MORNING AND AGAIN EXPECTED SCATTERED TSTMS TO BREAK OUT BUT THEY MAY NOT BE AS NUMEROUS. ADDITIONALLY...STMS TODAY AND THURSDAY MAY BECOME LOCALLY STRONG TO SEVERE. .LONG TERM... UPPER LOW WILL WORK ITS WAY INTO THE GREAT LAKES REGION BY LATE THURSDAY AND EVENTUALLY GET PICKED UP BY CANADIAN TROUGH. DESPITE PHASING...MEAN UPPER TROUGH WILL REMAIN ACROSS THE EASTERN US ONE- THIRD INTO EARLY NEXT WEEK. AIRMASS ACROSS THE AREA WILL REMAIN MOIST/UNSTABLE LEADING TO ISOLATED TSTMS AGAIN FRIDAY...AND SCATTERED TO NUMEROUS TSTMS SATURDAY INTO SUNDAY AS A FRONTAL BOUNDARY GETS INTO THE MIX. UPPER TROUGH REMAINS OVER THE AREA MONDAY-TUESDAY BUT AIRMASS MUCH DRIER BY THAT TIME. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 88 68 89 70 / 40 30 30 30 CLARKSVILLE 88 66 89 68 / 30 20 20 20 CROSSVILLE 80 63 81 66 / 50 40 40 40 COLUMBIA 88 68 89 69 / 40 30 40 30 LAWRENCEBURG 88 67 89 69 / 40 30 40 30 WAVERLY 88 66 89 69 / 30 20 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED JUL 25 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-261030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP TODAY AND CONTINUE INTO TONIGHT. A FEW STORMS THIS AFTERNOON AND EVENING MAY BECOME STRONG TO LOCALLY SEVERE....PRODUCING PENNY SIZED HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
The Nashville radar (KOHX), 142 km away, was scanning. The volume nearest the first event began at 17:25 UTC.
2 hail, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Reports of pea to penny size hail.
Trees and power lines were down near Peavine and U.S. Highway 70.
Tree was blown down.
Emergency Management official said lightning struck a house. There was roof and structural damage to the house, costing about $100k.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35795, 35797, 35800, 35837, 35920.